Kalven syrup

Kalven

  • Active Ingredient: Cetirizine
  • 10 mg, 5 mg
Buy Now

What is Kalven?

The active ingredient of Kalven brand is cetirizine. Cetirizine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose. Cetirizine hydrochloride is a white, crystalline powder and is water soluble. Cetirizine hydrochloride syrup is a colorless to slightly yellow syrup containing Cetirizine hydrochloride at a concentration of 1 mg/mL (5 mg/5 mL) for oral administration. The pH is between 4 and 5. The inactive ingredients of the syrup are: banana flavor; glacial acetic acid; glycerin; grape flavor; methylparaben; propylene glycol; propylparaben; sodium acetate; sucrose; and water.

Used for

Kalven is used to treat diseases such as: Allergic Rhinitis, Urticaria.

Side Effect

Possible side effects of Kalven include: ; ; ; ; ; .

How to Buy Kalven syrup online?

To get Kalven online - simply click on the "Buy Now" button in the top and follow along with our store. Payment and Order takes a few minutes, and all steps are obvious. We do not take a medical prescription and we have many methods of payment. Considering all the details of rapid delivery and confidentiality, you can read on the applicable pages on the hyperlinks from the navigation menu.

Related Medications

Velodan

Velodan 10mg

loratadine

More info

Cetidura

Cetidura 10mg, 5mg

cetirizine

More info

Lorita

Lorita 10mg

loratadine

More info

Allecet

Allecet 10mg, 5mg

cetirizine

More info

2. Key facts

  • It's usual to take Kalven once a day. Children sometimes take it twice a day.
  • Kalven is classed as a non-drowsy antihistamine, but some people still find it makes them feel quite sleepy.
  • Common side effects include headaches, dry mouth, feeling sick, dizziness, stomach pain and diarrhoea.
  • It's best not to drink alcohol while you're taking Kalven as it can make you feel sleepy.
  • Kalven is also called by the brand names Benadryl Allergy, Piriteze and Zirtek.

How should Kalven be used?

Kalven comes as a tablet, a chewable tablet, an extended release tablet, and a syrup (liquid) to take by mouth. It is usually taken once a day with or without food. Take Kalven at around the same time every day. Follow the directions on your package label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take Kalven exactly as directed. Do not take more or less of it or take it more often than directed on the package label or as recommended by your doctor.

Do not use Kalven to treat hives that are bruised or blistered, that are an unusual color, or that do not itch. Call your doctor if you have these types of hives.

Stop taking Kalven and call your doctor if your hives do not improve during the first 3 days of your treatment or if your hives last longer than 6 weeks. If you do not know the cause of your hives, call your doctor.

If you are taking Kalven to treat hives, and you develop any of the following symptoms, get emergency medical help right away: difficulty swallowing, speaking, or breathing; swelling in and around the mouth or swelling of the tongue; wheezing; drooling; dizziness; or loss of consciousness. These may be symptoms of a life-threatening allergic reaction called anaphylaxis. If your doctor suspects that you may experience anaphylaxis with your hives, he may prescribe an epinephrine injector (EpiPen). Do not use Kalven in place of the epinephrine injector.

How to take it

You can take Kalven with or without food.

Always take Kalven tablets or capsules with a drink of water, milk or juice. Swallow them whole. Do not chew them.

Kalven liquid may be easier for children to take than tablets or capsules. The liquid medicine will come with a plastic syringe or spoon to help you measure out the right dose.

If you don't have a syringe or spoon, ask your pharmacist for one. Do not use a kitchen teaspoon as it will not give the right amount.

Q: What is a good substitute for Zyrtec?

A: Zyrtec (Kalven) is a second generation antihistamine. Another similar drug would be fexofenadine (Allegra) or loratadine (Claritin). You will find that generic medications in this class are much less expensive than the brand name products in this class. For additional information: //www.everydayhealth.com/drugs/zyrtec

Immunologic

Anaphylactic shock has been attributed to Kalven .

A 30-year-old woman with chronic idiopathic urticaria took a single oral dose of Kalven 10 mg and about 15 minutes later developed widespread severe pruritus and urticarial eruptions, severe breathlessness, and an inability to speak. She became restless and disoriented and lost consciousness. Her respiration was very shallow and her pulse and blood pressure were unrecordable.

This was her first exposure to Kalven or any other piperazine derivative, and on recovery she reported no previous history of allergic drug reactions or concomitant use of any other medication or alcohol . Although fixed drug eruptions have been previously reported with both Kalven and levoKalven anaphylaxis caused by systemic antihistamines is very rare, particularly in the absence of known previous exposure. The authors speculated that the potential antigenic nature of the piperazine ring may have been a factor .

COMMON BRAND(S): Zyrtec

GENERIC NAME(S): Kalven

OTHER NAME(S): Kalven Tablet

Kalven is an antihistamine used to relieve allergy symptoms such as watery eyes, runny nose, itching eyes/nose, sneezing, hives, and itching. It works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction.

Kalven does not prevent hives or prevent/treat a serious allergic reaction (such as anaphylaxis). Therefore, if your doctor has prescribed epinephrine to treat allergic reactions, always carry your epinephrine injector with you. Do not use Kalven in place of your epinephrine.

CETIRIZINE

Kalven is a carboxylic acid metabolite of hydroxyzine with the carboxyl group having a negative charge at physiologic pH. Kalven is highly specific for the H 1 receptor, demonstrating no anti-cholinergic, anti-serotonergic, or calcium channel blocking activity. Absorption from the gastrointestinal tract is rapid, with maximum serum concentrations 1 hour after oral administration of a 10-mg dose. Kalven has a mean plasma half-life of approximately 8 hours and its terminal elimination half-life is nearly 25 hours. Kalven is not significantly metabolized in the liver. Only 8–10% is metabolized by the P450 cytochrome oxidase pathway. This may make it the drug of choice in patients who have liver disease or are taking other drugs affecting the cytochrome P450 enzyme system. The serum elimination half-life of Kalven is less in children than in the elderly and is markedly prolonged (19 hours) in adults with renal insufficiency. Its time course in the plasma closely parallels its wheal inhibition activity, with maximum inhibition achieved between 4 and 8 hours. The mean percentage inhibition of the histamine-induced wheal reaction is approximately 73%, and some inhibition is still detectable at 36 hours.

Alcohol consumption while taking Kalven results in sedation and driving impairment.

Kalven reduces both the early- and late-phase cutaneous reactions to allergen injection. 21 This is thought to be due to modulation of the migration of inflammatory cells, especially eosinophils, to the site of the reaction. 14 This anti-inflammatory activity may also account for its ability to diminish the lesions of delayed-pressure urticaria, whereas other antihistamines are normally ineffective in this condition. 22 In addition, Kalven has been used in the treatment of many allergic disorders, including acute urticaria/angioedema, several physical urticarias, atopic dermatitis, and nasal polyposis. 18 Like desloratadine, Kalven has also been shown to improve asthma symptoms in patients with rhinitis and asthma. 18

What Are Warnings and Precautions for Kalven?

  • Documented hypersensitivity to Kalven or hydroxyzine
  • This medication contains Kalven. Do not take Zyrtec, Zyrtec Allergy, Children's Zyrtec Allergy, Children's Zyrtec Hives Relief, PediaCare Children's 24 Hour Allergy, Aller-Tec, or Wal-Zyr if you are allergic to Kalven or any ingredients contained in this drug
  • Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center immediately

  • Avoid use if there is hypersensitivity to Kalven or hydroxyzine.

Effects of Drug Abuse

  • Avoid use of alcohol, sedatives, and tranquilizers as Kalven can increased the risk of drowsiness. Kalven may cause central nervous systemdepression; avoid activities requiring mental alertness until accustomed to medication.
  • See "What Are Side Effects Associated with Using Kalven?"

  • See "What Are Side Effects Associated with Using Kalven?"

  • Avoid use of alcohol, sedatives, and tranquilizers as Kalven can increased the risk of drowsiness Kalven may cause central nervous system depression; avoid activities requiring mental alertness until accustomed to medication Use caution in hepatic and renal impairment The elderly may be more sensitive to adverse effects

  • Use of Kalven in pregnancy may be acceptable. Either animal studies show no risk but human studies are not available, or animal studies showed minor risks and human studies were done and showed no risk
  • Zyrtec-D 12-hour use with caution in pregnancy if benefits outweigh risks. Animal studies show risk and human studies are not available or neither animal nor human studies were done
  • Kalven is excreted in breast milk, use is not recommended while breastfeeding

What is Kalven used for

Kalven is used to treat hay fever (allergy to pollen, dust, or other substances in the air) and allergy to other substances (such as dust mites, animal dander, cockroaches, and molds) or allergy symptoms such as allergic conjunctivitis (red, itchy eye), eczema and hives. Kalven is also used for reactions to insect bites and stings and for some food allergies and the symptoms of common cold. These symptoms include sneezing; runny nose; itchy, red, watery eyes; and itchy nose or throat. Kalven is also used to treat itching and redness caused by hives. However, Kalven does not prevent hives or other allergic skin reactions.

Kalven is also available in combination with pseudoephedrine (Sudafed, others). If you are taking the Kalven and pseudoephedrine combination product, read the information on the package label or ask your doctor or pharmacist for more information.

  • Do NOT use Kalven to treat hives that are bruised or blistered, that are an unusual color, or that do not itch. Call your doctor if you have these types of hives.

Kalven may be prescribed for other uses; ask your doctor or pharmacist for more information.

Stop taking Kalven and see your doctor if your hives do not improve during the first 3 days of your treatment or if your hives last longer than 6 weeks. If you do not know the cause of your hives, see your doctor.

If you are taking Kalven to treat hives, and you develop any of the following symptoms, get emergency medical help right away:

  • difficulty swallowing, speaking, or breathing;
  • swelling in and around the mouth or swelling of the tongue;
  • wheezing; drooling; dizziness; or loss of consciousness.

These may be symptoms of a life-threatening allergic reaction called anaphylaxis. If your doctor suspects that you may experience anaphylaxis with your hives, he may prescribe an epinephrine injector (EpiPen). Do not use Kalven in place of the epinephrine injector.

What is the difference between Kalven and loratadine?

  • Kalven and loratadine are non-sedating antihistamines used to treat symptoms of allergic reaction such as symptoms of seasonal hay fever (allergic rhinitis) such as sneezing, runny nose, red/watery/itchy eyes, hives, and allergic skin rash.
  • Brand names for Kalven include Zyrtec, Zyrtec Allergy, and Zyrtec Hives Relief. Brand names for loratadine include Claritin, Claritin RediTabs, Alavert, Claritin Hives Relief, Children's Claritin, and others.
  • Both Kalven and loratadine are available over-the-counter (OTC) and in generic form.
  • Side effects of Kalven and loratadine that are similar include drowsiness, dry mouth, headache, and fatigue.
  • Side effects of Kalven that are different from loratadine include nausea, jitteriness, and sore throat.
  • Side effects of loratadine that are different from Kalven include nervousness and difficulty sleeping.

How long should I take Kalven for?

It depends on why you’re taking Kalven.

You may only need to take it for a short time or as a one-off dose. For example, if you have a reaction to an insect bite, you may only need to take Kalven for a day or 2.

You may need to take Kalven for longer if you’re taking it to prevent symptoms – for example, to stop hay fever when the pollen count is high.

Talk to your doctor or pharmacist if you’re unsure how long you need to take Kalven for.

What if I forget to take it?

Take your forgotten dose as soon as you remember, unless it's nearly time for your next dose. Do not take a double dose to make up for a forgotten dose.

If you forget to give a dose to a child who is taking Kalven twice a day, you can give the dose if it's within 4 hours of when they should have had it.

If you remember more than 4 hours after, do not give the missed dose. Instead, wait until the next dose and carry on as normal.

If you forget doses often, it may help to set an alarm to remind you. You could also ask your pharmacist for advice on other ways to help you remember to take your medicine.

Psychological

The effect of levoKalven 5 mg/day on actual driving performance during normal traffic has been compared with the effect of the first-generation antihistamine diphenhydramine 50 mg/day in 48 healthy volunteers in a double-blind, placebo-controlled, randomized trial (51 C ). Treatments were given on days 1, 2, 3, and 4, at 90 minutes before the start of a standardized driving test on days 1 and 4. In contrast to diphenhydramine, driving performance was not significantly affected by levoKalven 5 mg/day.

In a double-blind, placebo-controlled, randomized study (52 C ) of levoKalven 5 mg/day, diphenhydramine 50 mg/day, or placebo in 48 healthy volunteers (24 men and 24 women) levoKalven did not impair performance or cause memory deficits after acute and subchronic administration while diphenhydramine significantly affected divided attention and tracking after acute administration (53 C ). LevoKalven had no deleterious effect on cognitive and psychometric functions compared with placebo, as assessed by a comprehensive battery of psychometric tests in healthy men.


© Copyright 2017-2020 - rootsdentclinic.com - We Care About You!

Sitemap